COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Catalog Number |
PTAX4-14-170-2.5-20 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/05/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during angioplasty of the tibial arteries below the knee, a hole was found in an advance 14 lp low profile balloon catheter's balloon.The lesion was crossed with an unknown 0.014-inch wire and the balloon was inflated to nominal pressure and moved to eight atmospheres; however, the balloon would not maintain pressure and deflated.The balloon was removed, and the user noted a hole in the balloon.Additional information has been requested.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D9, h3: it is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 01nov2023.A 6-french cook sheath was used during the procedure, as well as an unspecified inflation device.The anatomy was stenosed, and the below-the-knee lesion was sixty-to-seventy percent occluded.The tip of the balloon leaked upon the first inflation.Blood was not noted in the inflation device.The balloon catheter was removed by itself.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during angioplasty of the tibial arteries below the knee, a hole was found in an advance 14 lp low profile balloon catheter's balloon.The lesion was crossed with an unknown 0.014-inch wire and the balloon was inflated to nominal pressure and moved to eight atmospheres; however, the balloon would not maintain pressure and deflated.The balloon was removed, and the user noted a hole in the balloon.Additional information was received 01nov2023.A 6-french cook sheath was used during the procedure, as well as an unspecified inflation device.The anatomy was stenosed, and the below-the-knee lesion was sixty-to-seventy percent occluded.The tip of the balloon leaked upon the first inflation.Blood was not noted in the inflation device.The balloon catheter was removed by itself.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the retuned device was also conducted.The device was returned to cook for investigation.Air bubbles were noted near the distal end of the balloon during leak testing.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.A review of complaint history found no additional complaints for this lot number.One relevant non-conformance was noted on the catheter subassembly lot on three devices; however, all affected product was scrapped, and there are 100% inspections in place to capture the non-conformance.The product ifu states ¿under fluoroscopy, advance the balloon to the lesion site.Note: ensure that exchange port remains inside the sheath (e.G., that the wire guide does not protrude from the distal end of sheath.) carefully position the balloon across the lesion using the distal and proximal radiopaque markers.Note: if resistance is encountered while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The anatomy was stenosed, and the below-the-knee lesion was sixty-to-seventy percent occluded.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Cook inc.Has been unable to submit reports due to issues with receiving new ssl certificates for esg as2 trading partners from the esg help desk.This issue was discovered over the weekend of 25nov2023.Cook has been in communication with the fda regarding this issue and was provided the needed security certificate on 04dec2023.Per fda-2008-n-0393, questions and answers about emdr - electronic medical device reporting - guidance for industry, user facilities and fda staff, section d: ¿¿ if a manufacturer or importer is unable to submit a report on time due to an outage affecting the esg or the cdrh emdr processing system, it may document its attempts at timely filing in block h10 for the affected reports and submit reports electronically as soon as the esg or cdrh emdr processing system is operational.¿ an email has been sent to fda as the guidance instructs informing fda of the information set forth in the guidance regarding these delayed submissions.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.